Starting Klonopin Taper, Scared of the Horror Stories
Hi all- I am expecting to get a plan from my psychiatrist to begin tapering down .5mg of klonopin 2x daily that I have been on for 4 months (I have been taking buspar for a month and hope to use that as my anxiety med, also am on 225 mg effexor daily), the stories on the internet about doing this are horrifying and right now i feel like the prospect of doing this is the #1 cause of my anxiety, feel like I’m getting ready for surgery or something. Has anyone gone thru this process and found it manageable? I need to hear it’s possible. Thanks.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
@thankful I carry a shoulder bag, more or less like a laptop bag, and keep bottles of a few medications that I might need when I'm not home. I don't use them much at all, so I have to rotate fresher ones and use up the to go ones.
I always carry 1/2 a pill with me for emergencies , never had to use it, some people carry a gun I carry a pill lol.
Pills are safer…I live in an open carry state. I may pack a pill or two just to handle the reality of the numbers of untrained, unscreened pistol packers…
@njp1013, @elwooodsdad, @jimhd– njp1013 you crack me up! I'm carrying! hah, ha! Sounds like you all have found your own ways as I have to fight back! I'm really proud of all of you and wish you all the very best! Way to go guys! Jim@thankful
@sears Confused. Are you a nervous wreck as to whether discontinuing klonopin is necessary for you or the tapering? I know there are now concerns about we older folks taking benzos. I had taken klonopin for several years and started having macabre thoughts. Had no idea this could be the problem for me. I was switched to Valium and started having the same issues.
My input when it comes to these type of meds-if it is not broke why fix it?? I am by no means against people using them. They had reached a point it was doing more harm than good. We are all wired differently.
I am sorry for your angst and hope things get settled down for you. I say do what is right for you.
@elwooodsdad ARGH!!! I know what you mean!!!
Thank you. I’m going to taper. Yes it does cause me angst not knowing what the future holds. During the taper and what will I do about my anxiety after the taper. I’m 67 and have had issues with overwhelming anxiety since I was a baby. I cried for two years non-stop. My poor mother took me to so many doctors! Yes I’m very worried. BTW it is Xanax not Klonopin. Yes Xanax the worst one. The one my physchiatrist and internist said I would never have a problem with. 😔😔
Hi, @sears – if you've not already, you might look at this thread on going off alprazolam (Xanax) https://connect.mayoclinic.org/discussion/going-off-of-xanax/
@sears be sure to start your taper with a doctor visit! Preferably a psychiatrist. Tell them you are very nervous about doing this and will need a lot of guidance and support. You will find you either need to be on it or you will be off it and both outcomes are ok. The important thing is that *you are ok
@sears also if you are taking xanax you may be having withdrawals between doses already it has a very short half life. If you taper they will probably switch you to klonopin or something with a longer half life and you may feel better not worse as you taper